CurlTalk

CurlTalk (http://www.naturallycurly.com/curltalk/)
-   Health-related hair issues (http://www.naturallycurly.com/curltalk/health-related-hair-issues/)
-   -   Antidepressents and hair going straight (http://www.naturallycurly.com/curltalk/health-related-hair-issues/139152-antidepressents-hair-going-straight.html)

Speckla 01-21-2012 02:27 PM

Antidepressents and hair going straight
 
Has anyone ever taken an antidepressant and it made their hair go straight? I've been on one since April 2011 and my hair is getting less and less curly. My hair is waist length and I used to be a 3a/b and now I'm barely a 2a. It's not just the length pulling out the curl because my bangs are about down to my eyebrows and they barely wave. My hair used to start spirally after it was 1" or longer. I use no heat at all, I haven't straightened my hair in 4 years. My hair is very healthy and thick - it's just going straight. :(

crimsonshedemon 01-24-2012 01:37 PM

I've been on an anti-depressant for the last 10-12 yrs or so. No change in my hair.
How old are you? Hormone changes can cause changes in your hair too.
My hair didn't get curly until I was 12yo so it could go straight again. (I sure hope not)

I've always used a SNRI. Maybe you can change the type you're using. I use the SNRI for pain and sleep so I have more leeway in playing with it. Is going off the anti-depressant an option? Or switching to another? If it's not, then sadly, you may have to live with the straightening hair.

jadorecurly 01-24-2012 02:22 PM

Tell your doctor, this is important. Maybe you need to lower your dosage or change your medication. After being on them after six months I began to loose my hair in clumps. I had bald spots all over the front of my hair .. I ended up getting off them.

GalaxyLei 05-21-2012 10:27 AM

I've been wondering about this too. Over the past few years (the time I've been on an SSRI), my hair has gotten less curly, but I was 21 when I started and I'm 26 now, so hormone levels may also have something to do with it.

MojoDojo 05-21-2012 10:42 AM

When I was on antidepressants, I did not notice a change in my hair.

If you think that this is a side effect of the medication, then you should talk to your doctor, pronto. He/she can adjust your dosage, or switch you to a different one.

Speckla 05-21-2012 07:57 PM

My hair has definitely because less curly. I've cut my hair to shoulder length since my first post. My hair is barely curly at all. It's mostly wavy almost to the ends and the ends curl up just a bit. I'm doing so well on my meds that I'm just gonna :love5: my hair anyway it looks!

Thank you all for responding. I thought it was just me....

KrisHousley13 04-07-2013 03:28 PM

I started on Zoloft about two years ago and I definitely noticed my hair has become thinner and less curly. When I started on birth control about 5 years ago I went from 3b to 3a hair, and when I added Zoloft to the mix my hair thinned out and became a 2b-2c mix. I miss my curly hair, but I figure my husband and I are not ready for kids and I would rather be happy with wavy hair than depressed/anxious with curly hair.


All times are GMT -6. The time now is 02:10 AM.

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Copyright 2011 NaturallyCurly.com